MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-01
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The reload and sureform stapler were analyzed and the issue was not replicated with the stapler but issues were noted with the reload.The reload was found to have lodged staples wedged in between the reload in front of the exposed knife.Visual inspection confirmed there were 5 lodged staples closer to the blade stopping point.The reload had been fully fired.There was also cartridge damage and blade damage to the knife observed.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected and damage was found to the blade and the cartridge.The event was caused partially or wholly by the user of the device including sample handling.The reload was found to have a damaged under cover.The cover was bent in and misshaped from its original shape.In addition, the sureform 45 stapler instrument passed all tests that were performed.No product issue was identified with the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer reported that the lot could not be checked because the stapler load did not come off or was dirty.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred after the first fire, and the instrument initially worked.A rectal transection was being performed at the time of the event.The tissue was not calcified or exposed to radiation or chemotherapy prior to the procedure.There was no tissue tension or bunching.The customer noted that while attempting to remove the reload from outside the body following firing, it would not come off.The event did not involve a failure to fire or partial fire, nor did it involve tissue being pushed forward/dragged or the stapler jaws opening/releasing during the firing process.No staples were deployed unexpectedly.The stapling issue did not result in any malformed or unformed staples, exposed blade, staples missing from the staple line that fired, holes/gaps, or reload stuck to the tissue.No error messages were displayed.The surgeon did not encounter any obstructions, fire over an existing staple line, or experience any clamping issues.Buttress material was not used.There was no bleeding observed or unplanned tissue removal necessary.The procedure was completed robotically using a backup isi stapler.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22040679
Report Number2955842-2025-20132
Device Sequence Number8781365
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)N/A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-01
Device Catalogue Number48345G
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown